# SDR JIKA2016071801

- Difficulty date: July 14, 2016
- Submitted: July 19, 2016
- Operation: Air carrier
- Aircraft: N362AE
- Make and model: Swrngn SA227AC
- Aircraft serial: AC677B
- Aircraft time: 28,023 hours, 38,752 cycles
- System (JASC): 2797 · Flight Control System Wiring
- Part: Wire
- Condition: Shorted
- Location: Pitch Trim Sys
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKE-OFF, THE PILOT REPORTED THAT FORWARD PRESSURE ON THE CONTROLS WAS REQUIRED TO KEEP THE AIRCRAFT AT A NORMAL CLIMB PITCH ATTITUDE. THE PILOT SELECTED TRIM DOWN AND THAT CORRECTED THE CONDITION ONLY TO HAVE IT RETURN. IT WAS DISCOVERED AT THAT POINT THAT THE CAPTAIN'S PITCH TRIM WAS TRIMMING UPWARDS, UN-COMMANDED WITH NO TRIM IN MOTION TONE. THE PILOT DECLARED AN EMERGENCY RETURNED TO DESTINATION AND LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED THE PITCH TRIM SYSTEM AND FOUND TWO WIRES CHAFED TOGETHER AT THE PILOTS TRIM SWITCH ON THE LEFT CONTROL YOKE. THE CHAFED WIRES WERE SHORTING TOGETHER CAUSING THE STABILIZER TRIM ACTUATOR TO OPERATE WITH OUT INPUT FROM THE TRIM SWITCH.  THE WIRES WERE REPAIRED AND THE TRIM SYSTEM FUNCTIONAL CHECKED NORMAL.
